Talk to your oncologist or primary doctor. Tamoxifen is causing your body to react like it's in menopause. I found that for me, the side effects were way out of control. They can prescribe neurontin for hot flashes and if that doesn't stop your sleep issues, which are also a side effect of chemical induced menopause then have them give you a sleeping pill. You are very young. Please know that although these cause a chemical menopause you may want to have blood tests done after treatment to see where you are with real menopause. I wouldn't switch from tamoxifen to an AI without a FSH test.
If it's any consolation, tamoxifen really does help. I would also reccommend you get a BRCA test done to see if you have the genetic mutation. It can make a huge difference in what you choose to do next. Best wishes.
I am copying a doctor's reply to a patient having your same problem (Hot flashes) and I hope it will help.
by CCF-RN,MSN-JS (Cleveland Clinic)
Hot flashes may be precipitated by: psychological stress, hot weather, caffeine, spicy foods, or alcohol. There are a number of non hormonal medications available for the treatment of hot flashes.Their goal is not to eliminate hot flashes altogether but to diminish their intensity and frequency. Vitamin E 800IU daily, Vitamin B6 200mg daily or Peridin-C 2 tablets 3 times a day, are over the counter agents that may be of help.
There has been some research with the use of the medications; venlafaxine (effexor) an anti-depressant, bellergal and clonidine, for treatment of hot flashes, these would need to be prescribed by your physician.
It is important to talk to your physician before you take any medications or supplements, to be sure there is no contraindication of any of these treatments in your individual situation.
I'm sorry your night sweats are so disruptive. I take tamoxifen and have only 1-2 night sweats per night, not as severe as yours. (I wake up and think the bed is on fire, but find it's only a hot flash.) I have a friend who takes tamoxifen and has had many hot flashes that she says are helped by drinking green tea.
SurYoung55 has good advice about talking to your doctors. They deal with other people who have had night sweats every day and may have a number of measures to try and mitigate your night sweats. I am thinking of you.
I am thankful for your post t1slevin, as I am to start tamoxifen in 2 weeks!! I have jotted down the suggestions given to you and I think they are great! I hope you can find a solution to your side affects soon. I suggest your prescribing physician is who to talk to. Good luck in your journey, and remember....it will all be soon behind you! :)
Thanks to all of you for your advice, will certainly try the green tea and vitamins firstly and shall keep you informed of anything else my doctor can prescribe.
Hi, glad to be of help, hope all goes well for you, I was told to take it at the same time preferably at night, didn't realise why until I started having the night sweats, luckily it is only very occasionally that they occur during the day. Let me know how you get on with it and if you have any other side effects. Wishing you all the best.